Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Albuquerque, NM

June 5, 2014Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2014, 6:35 PM MDT for Union County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 6:35 PM MDT (00:35 UTC)
Expired
Jun 5, 2014, 7:30 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Union County, NM

The radar

The Pueblo radar (KPUX), 194 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS55 KABQ 060035
SVRABQ
NMC059-060130-
/O.NEW.KABQ.SV.W.0033.140606T0035Z-140606T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 PM MDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 730 PM MDT

* AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 24
  MILES NORTHWEST OF MOSES...OR ABOUT 24 MILES NORTHEAST OF DES
  MOINES...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN UNION COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3700 10300 3665 10300 3682 10353 3700 10350
TIME...MOT...LOC 0035Z 279DEG 22KT 3689 10339

$$
2 follow-up statements
528 
WWUS55 KABQ 060055
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 PM MDT THU JUN 5 2014

NMC059-060130-
/O.CON.KABQ.SV.W.0033.000000T0000Z-140606T0130Z/
UNION NM-
655 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN UNION COUNTY...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 15 MILES NORTHWEST OF MOSES...OR ABOUT 29 MILES NORTH OF
CLAYTON...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL UNION COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED ALONG HIGHWAY
456 WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3700 10300 3665 10300 3682 10353 3700 10350
TIME...MOT...LOC 0053Z 279DEG 22KT 3687 10325

$$

40
494 
WWUS55 KABQ 060111
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
711 PM MDT THU JUN 5 2014

NMC059-060130-
/O.CON.KABQ.SV.W.0033.000000T0000Z-140606T0130Z/
UNION NM-
711 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN UNION COUNTY...

AT 706 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MOSES...OR ABOUT 28 
MILES NORTH OF CLAYTON...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL UNION COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3700 10300 3665 10300 3682 10353 3700 10350
TIME...MOT...LOC 0110Z 279DEG 22KT 3685 10312

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:38 PM MDT, 57 minutes earlier.

Area forecast discussion, Jun 5, 5:38 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT THU JUN 5 2014

.AVIATION...
00Z TAF CYCLE
AREA OF MID LEVEL CLOUDS ACROSS CENTRAL NM WILL CONTINUE TO
PROPAGATE NEWD THIS EVENING. VIRGA AND GUSTY ERRATIC WINDS
ASSOCIATED WITH DRY MICROBURST WILL BE THE MAIN THREAT WITH THIS
ACTIVITY. ACROSS NE NM...ISOLATED SEVERE STORMS WILL BE POSSIBLE
THRU THE EVENING WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50KT
POSSIBLE. MAIN THREAT EXISTS FROM THE EAST SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS TO THE OK BORDER. LATER TONIGHT...MVFR CIGS WILL
BE POSSIBLE ACROSS THE NE...MAINLY EAST SLOPES OF SANGRES AND
AROUND KLVS...TO OK BORDER. OTHERWISE...EXPECT GAP WINDS INTO KSAF
AND KABQ WITHIN A FEW HOURS. STAYED ABOVE GUIDANCE IN ABQ...THOUGH
CURIOUS IF THE OUTFLOW BOUNDARIES FROM THE VIRGA WILL BATTLE THE
EAST WIND BACK A BIT. IF NOT...EAST WIND MAY ARRIVE A BIT SOONER
THAN CURRENT TAFS EXPRESS.

34

&&

.PREV DISCUSSION...314 PM MDT THU JUN 5 2014...
.SYNOPSIS...
A PERIOD OF POTENTIALLY SEVERE THUNDERSTORMS IS ON TAP FOR PARTS
OF NORTHEASTERN NEW MEXICO BEGINNING THIS EVENING. THE THREAT FOR
SEVERE THUNDERSTORMS WILL EXPAND TO MUCH OF THE EASTERN PLAINS
SATURDAY EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE STATE.
MORE GENERAL THUNDERSTORM ACTIVITY IS EXPECTED EACH AFTERNOON
THROUGH SUNDAY FOR THE REST OF THE AREA ALONG AND EAST OF THE
CENTRAL MOUNTAINS. WARMER AND DRIER CONDITIONS ARE EXPECTED WEST
OF THE CENTRAL MOUNTAINS...THOUGH A FEW DRY THUNDERSTORMS WILL BE
POSSIBLE SATURDAY AND SUNDAY. THE ACTIVE WEATHER PATTERN WILL
TREND DOWN EARLY NEXT WEEK AS THE UPPER LEVEL RIDGE REESTABLISHES
OVER THE STATE.

&&

.DISCUSSION...
A SERIES OF WEAK DISTURBANCES ALOFT AND CONVECTION AIDED BACKDOOR
COLD FRONTS COMBINE TO MAKE THIS A TRICKY WEATHER PERIOD. MODELS
STILL DISAGREE ON PLACEMENT AND COVERAGE OF CONVECTION...AND MOIST
BACKDOOR FRONT SURGES FOR THE NEXT FEW DAYS. TRENDED MORE TOWARD
HIGH RES NAM FOR ITS ABILITY TO PICK UP SMALLER SCALE FEATURES.
THIS IS MOST NOTABLE ON WESTWARD PUSH OF BACKDOOR FRONT THURSDAY
NIGHT INTO FRIDAY AND FRIDAY NIGHT INTO SATURDAY. ADDED POPS
ACROSS CONTINENTAL DIVIDE AS A RESULT...THOUGH KEPT DRY TSTM
WORDING.

OVERALL...AN UPPER LEVEL RIDGE WILL SLOWLY WEAKEN BEFORE GETTING
DISPLACED WEST THROUGH THE WEEKEND AS AN UPPER LEVEL TROUGH MAKES
ITS WAY ACROSS THE STATE SUNDAY. AT THE SURFACE...A SERIES OF BACKDOOR
COLD FRONTS AIDED BY CONVECTION WILL PUSH MOISTURE FARTHER WEST
EACH DAY...REACHING THE CONTINENTAL DIVIDE BY SUNDAY. LOWING
HEIGHTS ALOFT...COOLER TEMPS BEHIND THE FRONT...AND INCREASED
CLOUD COVER WILL CAUSE TEMPS TO TREND DOWN ACROSS THE EASTERN
PLAINS...BECOMING BELOW TO WELL BELOW NORMAL. AREAS WEST OF THE
CENTRAL MOUNTAIN WILL COOL SLIGHTLY...BUT HIGHS SHOULD REMAIN NEAR
TO ABOVE NORMAL. THE RIDGE WILL SLOWLY BUILD BACK OVER THE STATE
EARLY NEXT WEEK...CAUSING A RETURN TO WARMER AND DRIER CONDITIONS.
SHOWERS AND THUNDERSTORMS POTENTIAL WILL TREND DOWN EACH
DAY...THOUGH REMAIN FOCUSED OVER THE NORTHERN MOUNTAINS AND
EASTERN PLAINS.

DAILY ROUNDS OF SHOWER AND THUNDERSTORMS WILL FIRE ALONG AND EAST
OF THE CENTRAL MOUNTAINS THROUGH SUNDAY. HIGH CAPE...INCREASED
BULK SHEAR VECTORS...AND LIFTED INDICES UP TO -4 WILL CREATE SOME
SEVERE TSTMS ACROSS THE NE CORNER TONIGHT. 0-6KM SHEAR MAY NOT BE
AS STRONG FRIDAY...BUT ENOUGH INSTABILITY WILL REMAIN IN PLACE FOR
MORE SEVERE TSTMS ACROSS THE NE PLAINS...WITH THE BEST FOCUS
SLIGHTLY FARTHER SOUTH THAN TONIGHTS CONVECTION. BETTER
SHEAR...INCREASED LIFT ALOFT FROM THE DISTURBANCE SHOULD EXPAND
THE SEVERE WX POTENTIAL SATURDAY TO MUCH OF THE EASTERN PLAINS.
PRIMARY THREATS THROUGH THE PERIOD WILL BE LARGE HAIL AND DAMAGING
WINDS.

&&

.FIRE WEATHER...
THE MAIN FIRE WEATHER STORY DURING THE NEXT FEW DAYS WILL BE THE
DRYLINE AND BACKDOOR COLD FRONTAL SURGES. ABUNDANT HUMIDITY AND
MOISTURE WILL BE FOUND ON THE EAST SIDE OF THE DRYLINE. VERY DRY AIR
WILL BE FOUND ON THE WEST SIDE OF THE BOUNDARY. THIS DRYLINE WILL
MOVE BACK AND FORTH ACROSS THE FORECAST AREA THROUGH THIS WEEKEND.
DRIER STORMS WILL BE FOUND ON THE WESTERN PERIPHERY OF THIS DRYLINE
BOUNDARY. SUPER HAINES AND WELL ABOVE NORMAL IF NOT NEAR RECORD
MIXING WILL BE FOUND ACROSS SOME WESTERN AND CENTRAL AREAS THROUGH
SATURDAY BEFORE MODERATING SOME ON SUNDAY.

AS FAR AS THE REST OF TODAY...BACK DOOR COLD FRONTAL BOUNDARY AND
DRYLINE CURRENTLY FOUND ALONG THE EAST SLOPES OF THE SANGRE DE
CRISTOS SOUTHWARD TO NEAR CLINES CORNERS TO THE EAST SLOPES OF THE
SACRAMENTOS. SURFACE BASED STORMS WILL BE FOUND ALONG THIS BOUNDARY.
ELEVATED VIRGA AND VERY DRY STORMS COULD BE FOUND OVER ZONE 107 AND
PERHAPS EVEN SOUTHERN PORTIONS OF ZONE 106. MIX OF WET AND DRY ALONG
THE SANGRE DE CRISTOS AND WEST SLOPES. WETTING STORMS WILL BE FOUND
OVER THE EASTERN PLAINS WITH DEVELOPMENT CONTINUING THROUGH MOST OF
THE OVERNIGHT ACROSS THE NORTHEAST. THE CENTRAL MOUNTAIN GAP WIND
WILL DEVELOP TONIGHT AND BE BREEZY TO LOCALLY WINDY. THIS WILL
INCREASE RECOVERIES ACROSS CENTRAL AREAS COMPARED TO THE PREVIOUS
NIGHT BUT RECOVERIES WILL BE VERY POOR ACROSS THE WEST.

THE DRYLINE WILL RETREAT BACK TO THE EAST AS HIGHER
HUMIDITY...CENTRAL AREAS MIXES OUT. LOOK FOR ANOTHER ROUND OF VERY
LOW RH AND SUPER HAINES LIKE CONDITIONS WESTERN/CENTRAL AREAS.
MIXING HEIGHTS WILL BE 95TH PERCENTILE OR HIGHER. DRIER STORMS AND
VIRGA IS A POSSIBILITY OVER THE SAN MATEOS NEAR MT TAYLOR AS WELL AS
THE NORTHWEST MTNS AS THE DRYLINE RETREATS BACK TO THE EAST. NOT A
GREAT POSSIBILITY BUT ONE TO LOOK AT. STRONG DOWNDRAFT WINDS WOULD
BE ASSOCIATED WITH THIS ACTIVITY. THE STRONGER THREAT FOR MORE
ORGANIZED DRIER STORMS WOULD BE FOUND ACROSS ZONE 107.

THE DRYLINE WILL SURGE BACK TO THE WEST FRIDAY NIGHT AND SET UP
SOMEWHERE BETWEEN THE CONTINENTAL DIVIDE TO THE RIO GRANDE VALLEY.
GAP WINDS ALONG THE CENTRAL MTNS WILL ONCE AGAIN BE GUSTY AT TIMES.
MODEST RECOVERIES ACROSS PORTIONS OF THE NW PLATEAU...NORTH CENTRAL
MTNS AND RIO GRANDE VALLEY AND POOR TO VERY POOR RECOVERIES ACROSS
THE WESTERN THIRD OR SO.

THE ATMOSPHERE WILL REMAIN VERY UNSTABLE ACROSS WESTERN AND CENTRAL
AREAS SATURDAY. SUPER HAINES ONCE AGAIN ACROSS THE WEST. MIXING
HEIGHTS WILL BE VERY HIGH ACROSS WESTERN AND CENTRAL AREAS AND AT
LEAST 95TH PERCENTILE. DRY LIGHTNING OR MIX OF WET/DRY THREAT OF
ORGANIZED STORMS POSSIBLE WITHIN ZONE 107 AND WESTERN PORTIONS OF
ZONE 102. SLIGHT CHANCE OF DRY STORMS ACROSS THE NORTHWEST PLATEAU
AND WESTERN HIGHLANDS FAVORING THE CONTINENTAL DIVIDE.

A MORE ORGANIZED BACK DOOR INDUCED DRYLINE PUSH WILL OCCUR SATURDAY
NIGHT. THERE IS STILL SOME DISAGREEMENT IN THE MODELS AS FAR AS HOW
FAR WEST TO PUSH THE MOISTURE BUT FIGURE AT LEAST TO THE CONTINENTAL
DIVIDE IF NOT A LITTLE FURTHER WEST. THIS WILL BE DEPENDENT ON
ORGANIZED THUNDERSTORM DEVELOPMENT ALONG THE CENTRAL MTNS SATURDAY.
THE NAM IS MORE AGGRESSIVE THAN THE GFS. THE NAM HAS OUTPERFORMED THE
GFS DURING THIS TYPE OF SITUATION AS OF LATE. THIS MEANS ANOTHER
FOUND OF DRIER THUNDERSTORMS AND PERHAPS A LITTLE MORE ORGANIZED
ACROSS WESTERN AND CENTRAL AREAS FAVORING THE NORTHWEST MTNS. THE
DRYLINE WILL ONCE AGAIN GET PUSHED BACK TO THE EAST ON SUNDAY.
CONFIDENCE IS INCREASING FOR THE DRIER TSTORM SCENARIO ACROSS
PORTIONS OF WESTERN AND CENTRAL NM.

A GRADUAL DRYING TREND STILL EXPECTED EARLY NEXT WEEK ACROSS WESTERN
AND CENTRAL AREAS WITH SOME AFTERNOON BREEZES. DRYLINE SHOULD REMAIN
ACROSS THE EASTERN PLAINS DURING THIS PERIOD...MAYBE ALONG THE EAST
SLOPES OF THE CNTRL MTNS.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 5, 5:53 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT THU JUN 5 2014

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN NORTHEASTERN NEW
MEXICO THIS AFTERNOON AND THIS EVENING WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO OVER THE NEXT SEVERAL
DAYS...ESPECIALLY IN NORTHEASTERN NEW MEXICO. DAMAGING WINDS AND
LARGE HAIL WILL AGAIN BE THE PRIMARY THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN NORTHEASTERN NEW MEXICO SHOULD BE ALERT AND READY
TO REPORT ANY STRONG TO SEVERE WINDS OR HAIL TO THE ALBUQUERQUE
NATIONAL WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jun 5, 5:48 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT THU JUN 5 2014

NMZ527-530-060015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
548 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 615
PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BRANSON...OR ABOUT 16 MILES NORTH
OF DES MOINES...MOVING EAST SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN UNION COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3678 10358 3692 10394 3701 10390 3701 10375
      3701 10348 3700 10347
TIME...MOT...LOC 2348Z 281DEG 15KT 3699 10378

40
Special weather statement, Jun 5, 6:14 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
614 PM MDT THU JUN 5 2014

NMZ530-060045-
UNION COUNTY-
614 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 645
PM MDT...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES EAST OF BRANSON...OR ABOUT 19 MILES
NORTHEAST OF DES MOINES...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
UNION COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3700 10317 3668 10323 3685 10369 3701 10367
TIME...MOT...LOC 0014Z 275DEG 17KT 3693 10356

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:14 PM MDTSpecial Weather StatementABQUnion31 min
Jun 5, 7:27 PM MDTSevere Thunderstorm WarningABQUnion20 min
Jun 5, 8:12 PM MDTSpecial Weather StatementABQGuadalupe33 min
Jun 5, 8:14 PM MDTSpecial Weather StatementABQColfax31 min
Jun 5, 8:17 PM MDTSevere Thunderstorm WarningABQColfax, Union58 min
Jun 5, 8:27 PM MDTSpecial Weather StatementABQUnion33 min
Jun 5, 8:36 PM MDTAreal Flood AdvisoryABQUnion114 min
Jun 5, 8:40 PM MDTSpecial Weather StatementABQSan Miguel35 min
Jun 6, 12:50 AM MDTSevere Thunderstorm WarningABQSan Miguel40 min
Jun 6, 1:29 AM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Jun 6, 2:13 AM MDTSevere Thunderstorm WarningABQSan Miguel47 min
Jun 6, 12:40 PM MDTSpecial Weather StatementABQColfax50 min
Jun 6, 12:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 1:50 PM MDTSevere Thunderstorm WarningABQColfax40 min
Jun 6, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 6, 2:25 PM MDTSpecial Weather StatementABQMora50 min
Jun 6, 2:28 PM MDTSevere Thunderstorm WarningABQColfax47 min
Jun 6, 2:31 PM MDTSpecial Weather StatementABQColfax29 min
Jun 6, 2:40 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance50 min
Jun 6, 2:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 2:57 PM MDTSevere Thunderstorm WarningABQMora48 min
Jun 6, 3:16 PM MDTSevere Thunderstorm WarningABQColfax44 min
Jun 6, 3:25 PM MDTSpecial Weather StatementABQ50 min
Jun 6, 3:28 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jun 6, 3:31 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel119 min
Jun 6, 3:36 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance114 min
Jun 6, 3:42 PM MDTSpecial Weather StatementABQMora33 min
Jun 6, 3:46 PM MDTSpecial Weather StatementABQDe Baca44 min
Jun 6, 4:01 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 6, 4:08 PM MDTSevere Thunderstorm WarningABQColfax, Mora52 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt46 min
Jun 6, 4:18 PM MDTSpecial Weather StatementABQDe Baca42 min
Jun 6, 4:22 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln38 min
Jun 6, 4:32 PM MDTSevere Thunderstorm WarningABQColfax43 min
Jun 6, 4:38 PM MDTTornado WarningABQColfax, Union37 min
Jun 6, 4:43 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 6, 4:47 PM MDTSpecial Weather StatementABQHarding43 min
Jun 6, 4:51 PM MDTSpecial Weather StatementABQHarding39 min
Jun 6, 4:56 PM MDTTornado WarningABQHarding, Mora34 min
Jun 6, 5:00 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt60 min
Jun 6, 5:01 PM MDTSpecial Weather StatementABQSan Miguel44 min
Jun 6, 5:02 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt43 min
Jun 6, 5:03 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt, San Miguel117 min
Jun 6, 5:06 PM MDTAreal Flood AdvisoryABQDe Baca, Lincoln, Quay114 min
Jun 6, 5:06 PM MDTSpecial Weather StatementABQ39 min
Jun 6, 5:09 PM MDTTornado WarningABQCurry36 min
Jun 6, 5:11 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Quay, San Miguel, Union2 hr
Jun 6, 5:12 PM MDTTornado WarningABQHarding, Quay, Union33 min
Jun 6, 5:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay46 min
Jun 6, 5:16 PM MDTSevere Thunderstorm WarningABQHarding, Union39 min
Jun 6, 5:22 PM MDTSevere Thunderstorm WarningABQColfax, Union23 min
Jun 6, 5:27 PM MDTSevere Thunderstorm WarningABQHarding, Mora, Union27 min
Jun 6, 5:35 PM MDTTornado WarningABQHarding, Quay, Union40 min
Jun 6, 5:37 PM MDTTornado WarningABQHarding38 min
Jun 6, 5:40 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt50 min
Jun 6, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca34 min
Jun 6, 5:42 PM MDTTornado WarningABQCurry33 min
Jun 6, 5:47 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel118 min
Jun 6, 5:50 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt55 min
Jun 6, 5:55 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt50 min
Jun 6, 5:58 PM MDTTornado WarningABQCurry, Roosevelt32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.